MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTE; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTE; SCREWDRIVER
Catalog Number 39-RD-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - device evaluation in process.A follow-up report will be submitted upon completion.
 
Event or Problem Description
It was reported that a procedure was perfomred in the dominican republic on (b)(6) 2024, utilizing the reform pedicle screw system.Upon assemblying the lock screws the doctor placed the anti-torque and when applying final torque, the tip of the t25, lock-screw torque driver, reform (30-rd-0060) broke.The broken tip was removed and the lock screw was final tightened utilizing the second driver readily available in the set.Subsequently, upon tightening the final lock screw, the tip of the second t25, lock-screw torque driver, reform (39-rd-0060) broke.The broken tip piece was removed and the lock screw ultimately tightened using the lock screw retention drive (39-rd-0602) with hand pressure.There was no patient injury, but a ten (10) minute delay to the procedure.
 
Event or Problem Description
It was reported that a procedure was performed in the (b)(6) on (b)(6) 2024, utilizing the reform pedicle screw system.Upon assembling the lock screws the doctor placed the anti-torque and when applying final torque, the tip of the t25, lock-screw torque driver, reform (30-rd-0060) broke.The broken tip was removed and the lock screw was final tightened utilizing the second driver readily available in the set.Subsequently, upon tightening the final lock screw, the tip of the second t25, lock-screw torque driver, reform (39-rd-0060) broke.The broken tip piece was removed and the lock screw ultimately tightened using the lock screw retention drive (39-rd-0602) with hand pressure.There was no patient injury, but a ten (10) minute delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation : both drivers were examined by eye and with the aid of a 10x loop.The tips are missing from both drivers with the fracture surfaces skewed relative to the driver's longitudinal axis with multiple fracture planes present.This type of breakage is typical of failures due to combination loading.It is suspected that bending moments were applied in combination with the applied tightening torque which resulted in the observed failures.It was noted that a counter torque wrench was used so it is unclear if damage from prior usage manifested itself in these failures.Proper counter torque wrench usage mitigates bending moments acting on the driver's tip.Review of device history records found (b)(4) pieces of this lot released for distribution on 11/6/2023 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for the reported part number.No corrective actions are recommended.

Brand Name
REFORM PEDICLE SCREW SYSTE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key19731397
Report Number3005739886-2024-00038
Device Sequence Number18175300
Product Code HXX
UDI-Device Identifier00840019928366
UDI-Public00840019928366
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number39-RD-0060
Device Lot Number01008UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown